MAUDE Adverse Event Report: CLINICAL INNOVATIONS KIWI OMNICUP; KIWI VACUUM DELIVERY SYSTEM, OMNICUP WITH TRACTION FORCE INDICATOR

CLINICAL INNOVATIONS KIWI OMNICUP; KIWI VACUUM DELIVERY SYSTEM, OMNICUP WITH TRACTION FORCE INDICATOR
Catalog Number VAC-6000MTE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bruise/Contusion (1754); Edema (1820); Swelling (2091); Injury (2348)
Date of Event 05/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of gathering information.A supplemental will be filed.
 
Event or Problem Description
An incident has been reported that occurred in (b)(6): laying a kiwi sucker during a delivery, then traction and progression of the head.Release of the suction cup.Second insertion of the sucker, progression of childbirth then observation of the purplish and edematous left eye.Decision to remove the suction cup.Confirmation of a bruise and edema in the left eye fusing at the level of forehead and at the base of the nose.Slight right eye edema without bruise.New information reported: we are following this case very closely, at this stage the lesion seems not too severe and the baby recovers well.
 
Event or Problem Description
New information has been received on this incident.The customer confirmed wrong use of the cup.The facility followed the case closely and at this stage the lestion seems not too severe and the baby recovers well.The lot used is unknown and the device discarded.
 
Additional Manufacturer Narrative
We have completed our investigation.: device history record review: a dhr cannot be performed.The customer has not provided any information on the lot#.If clinical innovations receives any update, a lot review will be performed.Sample analysis: no sample has been returned.Root cause analysis.No device was returned to investigate the cause for a device failure.But, the customer has confirmed that the incident occurred due to wrong use of device.This concludes that the root cause is user error-user has not followed instructions specified in the ifu.Conclusion: no investigation can be performed because the lot is unknown, and no device was returned to perform testing.We are unable to confirm this complaint.The root cause is not determined at this time since no sample was returned.A letter has been provided to the facility of these findings.The facility has been encouraged to save any product in question for any future incidents.

Brand Name
KIWI OMNICUP
Common Device Name
KIWI VACUUM DELIVERY SYSTEM, OMNICUP WITH TRACTION FORCE INDICATOR
Manufacturer (Section D)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
MDR Report Key8732003
Report Number1722684-2019-00014
Device Sequence Number2572699
Product Code HDB
UDI-Device Identifier00814247020659
UDI-Public00814247020659
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVAC-6000MTE
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;